Attempted suicide by Flécainide overdose: A case report.

Authors

  • Mouna Ben Kilani
  • Soufia Naccache
  • Rami Tlili
  • Dorra Mbarek
  • Salma Longo
  • Youssef Ben Ameur
  • Mohamed Rachid Boujnah

Keywords:

Flecainide; Intoxication; Electrocardiogram; Sodium bicarbonate.

Abstract


Abstract:
Class Icantiarrythmic overdose is associated with a relatively high mortality. We presenta case report regarding a suicidal intoxication of an 18-year old female with a medical history of Wolff-Parkinson-White syndrome. The preliminary examination highlighted a profound cardiovascular collapse. The electrocardiogram showed a PR interval extended to 360 ms. The QRS complexes were enlarged to 360 ms with a right bundle brunch block appearance associated with left posterior hemibloc. There were repolarization abnormalities such as elevation of the J-point, convex ST segment and biphasic T wave in the right precordial leads (“Brugada-Like ECG pattern”). Sodium bicarbonate was administered. A rapid decrease in the duration of the QRS complexes was noted as well as a slowing of the heart rate. The electrocardiogram aspect on the 4th day showed the reappearance of the ventricular pre-excitation. The severity and lethal potential of Flecainide poisoning are linked to the cardiotoxic effects of these molecules. The prognosis remains poor despite progress in intensive care procedures.
 

Downloads

Download data is not yet available.

References

KöppelC,Oberdisse U,Heinemeyer G.Clinical course and outcome in class IC antiarrhythmic overdose. J Toxicol Clin Toxicol.1990;28(4):433-44.

Roden DM,WoosleyRL. Drug therapy Flecainide.NEnglJMed. 1986;315(1): 36-41.

Jaeger A, Sauder P. Les intoxications par les antiarythmiques de la classe I. In: Danel V, Barriot P, dir.Les intoxications aiguës. Paris: Arnette; 1993. p. 359-73.

Hazouard E, Legras A, Dequin P, Perrotin D. Intoxications graves après ingestion modérée de flécaïnide deux observations. RéanUrg. 1998;7(5):599-602.

Di Grande A, Giuffrida C, Narbone G, LeMoli C, Nigro F, DiMauro A, et al. Management of sodium-channel blocker poisoning: the role of hypertonic sodium salts. Eur Rev Med Pharmacol Sci. 2010;14(1):25-30.

Soni S, Gandhi S. Flecainide overdose causing a Brugada-type pattern on electrocardiogram in a previously well patient. Am J Emerg Med. 2009;27(3):375.

Tessitore E,Ramlawi M,Tobler O,Sunthorn H. Brugada Pattern Caused by a Flecainide Overdose.J Emerg Med.2016.DOI: 10.1016/j.jemermed.2016.10.045.

Vu N, Hill T, Summers M, Vranian M, Faulx M. Management of life-threatening flecainide overdose: A case report and review of the literature. HeartRhythm Case Rep. 2016;2:228-231.

Lloyd T,ZimmermanJ,Griffin GD.Irreversiblethird-degreeheartblockand pacemakerimplantinacaseof flecainide toxicity.AmJEmergMed.2013;31(9): 1418.e1-1418.e2.

Brumfield E,BernardKR,KabrhelC.Life-threatening flecainide overdose treated withintralipidandextracorporealmembraneoxygenation.AmJEmerg Med. 2015;33(12):1840.e3-1840.e5

Downloads

Published

2018-02-26

Issue

Section

brief case reports